Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 31, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Nov 7, 2010, 3:44 AM CST for 20 counties in Kansas. It took effect at Nov 7, 2010, 12:00 PM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2010, 3:44 AM CST (09:44 UTC)
- In effect from
- Nov 7, 2010, 12:00 PM CST
- Expired
- Nov 7, 2010, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Seward County, KS, Stafford County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 24 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.7 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3493 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
092 WWUS73 KDDC 070944 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 344 AM CST SUN NOV 7 2010 ...STRONG SOUTH WINDS WILL DEVELOP ACROSS PARTS OF WESTERN KANSAS TODAY... .A TIGHTENING SURFACE PRESSURE GRADIENT ACROSS CENTRAL AND PARTS OF WESTERN KANSAS WILL RESULT IN STRONG AND GUSTY SOUTH WINDS FROM LATE MORNING INTO THIS AFTERNOON. THE WINDS SHOULD BEGIN TO DECREASE BY LATE AFTERNOON. KSZ030-031-044>046-063>066-076>081-086>090-071745- /O.NEW.KDDC.WI.Y.0031.101107T1800Z-101107T2300Z/ TREGO-ELLIS-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE- BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER... GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 344 AM CST SUN NOV 7 2010 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. * TIMING: WINDS SHOULD INCREASE TO ADVISORY LEVELS BY NOON AND CONTINUE UNTIL SHORTLY BEFORE SUNSET. * WINDS: SOUTH WINDS WILL INCREASE TO AROUND 30 TO 35 MPH. WIND GUSTS AS HIGH AS 45 TO 50 MPH WILL BE POSSIBLE. * IMPACTS: TRAVEL ON EAST-WEST ROADS AND HIGHWAYS WILL BE DIFFICULT DUE TO STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GERARD
2 follow-up statements
133 WWUS73 KDDC 071751 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1151 AM CST SUN NOV 7 2010 ...STRONG SOUTH WINDS DEVELOPING ACROSS PARTS OF WESTERN KANSAS... .A TIGHTENING SURFACE PRESSURE GRADIENT ACROSS CENTRAL AND PARTS OF WESTERN KANSAS WERE RESULTING IN STRONG AND GUSTY SOUTH WINDS THIS AFTERNOON. THE WINDS SHOULD BEGIN TO DECREASE BY LATE AFTERNOON. KSZ030-031-044>046-063>066-076>081-086>090-072300- /O.CON.KDDC.WI.Y.0031.101107T1800Z-101107T2300Z/ TREGO-ELLIS-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE- BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER... GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 1151 AM CST SUN NOV 7 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * TIMING: THE STRONGEST WINDS ARE EXPECTED BETWEEN 1 PM AND 4 PM CST. * WINDS: SOUTH WINDS WILL INCREASE TO AROUND 30 TO 35 MPH. WIND GUSTS AS HIGH AS 45 TO 50 MPH WILL BE POSSIBLE. * IMPACTS: TRAVEL ON EAST-WEST ROADS AND HIGHWAYS WILL BE DIFFICULT DUE TO STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ UMSCHEID
067 WWUS73 KDDC 072256 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 456 PM CST SUN NOV 7 2010 .WINDS WILL CONTINUE TO DECREASE THIS EVENING. KSZ030-031-044>046-063>066-076>081-086>090-080000- /O.EXP.KDDC.WI.Y.0031.000000T0000Z-101107T2300Z/ TREGO-ELLIS-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE- BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER... GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 456 PM CST SUN NOV 7 2010 ...WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Nov 7, 3:37 AM CST, 7 minutes earlier.
Area forecast discussion, Nov 7, 3:37 AM CST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 337 AM CST SUN NOV 7 2010 .DISCUSSION... DAYS 1-2... FORECAST CHALLENGES TODAY INCLUDE A WIND ADVISORY AND RED FLAG WARNING. THE 00Z UA ANALYSIS SHOWED AN UPPER LEVEL HIGH PRESSURE RIDGE EXTENDING FROM SOUTHERN NEW MEXICO INTO THE NORTHERN PLAINS. THIS RIDGE WAS SLOWLY FLATTENING OUT AS IT MOVES EAST. THE LONG ADVERTISED SHORTWAVE TROUGH WAS ONSHORE OVER CALIFORNIA. IR SAT IMAGERY SHOWED THIS SYSTEM MOVING THROUGH THE GREAT BASIN EARLY THIS MORNING. IN THE LOWER LEVELS...A LEE SIDE TROUGH WAS CONTINUING TO STRENGTHEN OVER EASTERN COLORADO. SURFACE ANALYSIS SHOWS THAT DEWPOINTS ACROSS SOUTHWEST KANSAS INTO FAR SOUTHWEST TEXAS CONTINUE TO RUN IN THE 20S. FOR TODAY INCREASING WESTERLY FLOW ALOFT AND THE APPROACH OF THE SHORTWAVE WILL RESULT IN CONTINUED STRENGTHENING OF THE LEE SIDE TROUGH AND A RESULTANT TIGHTENING OF THE SURFACE PRESSURE GRADIENT ACROSS PARTS OF SOUTHWEST INTO SOUTH CENTRAL KANSAS. NAM MOS GUIDANCE INCREASES WINDS TO AOA 26 KNOTS AFTER 18Z. FORECAST 850 MB WINDS ALSO INCREASE INTO THE 45-50 KNOT RANGE NEAR AND ABOVE THE TOP OF THE MIXED LAYER. WE SHOULD SEE WINDS EXCEEDING ADVISORY CRITERIA AROUND OR AFTER 18Z. WILL HOIST A WIND ADVISORY FOR THE AREA ALONG AND EAST OF A LINE FROM DIGHTON TO GARDEN CITY AND LIBERAL FROM 18Z TO 23Z. ALONG WITH THE STRONG WINDS, HUMIDITY LEVELS SHOULD FALL INTO THE 10 TO 15 PERCENT RANGE THIS AFTERNOON AS TEMPERATURES CLIMB INTO THE 70S AND DEWPOINTS RANGE IN THE LOWER TO MIDDLE 20S. THE PREVIOUS SHIFT UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING OVER ALL BUT THE SOUTHEAST THIRD OF THE CWA. THE NAM SURFACE DEWPOINT PROGS SHOWS DEWPOINTS IN THAT AREA ALSO FALLING INTO THE MID 20S THIS AFTERNOON. WHILE HIGH TEMPERATURES WILL BE A LITTLE COOLER IN THAT AREA TODAY, THINK THAT THE POTENTIAL IS THERE FOR HUMIDITIES TO FALL TO AROUND 15 PERCENT FOR A LONG ENOUGH PERIOD TO WARRANT ISSUING A RED FLAG WARNING FOR THAT AREA AS WELL. WITH THE TIME CHANGE AND EARLIER SUNSET...WINDS SHOULD BE FALLING OFF BY 5 PM THIS AFTERNOON SO WILL RUN THE HEADLINES UNTIL THEN. AS THE SHORTWAVE MOVES OVER THE CENTRAL HIGH PLAINS THIS EVENING IT WILL PUSH A WIND SHIFT OUT INTO WESTERN KANSAS OVERNIGHT. LIGHTER WINDS WILL HELP TEMPERATURES FALL OFF EVEN MORE THAN PREVIOUSLY FORECAST AND HAVE LOWERED TEMPERATURES SOME. ON MONDAY ANOTHER STRONGER UPPER LEVEL WAVE MOVES INTO THE WESTERN CONUS. THIS WILL RESULT IN THE LEE SIDE TROUGH REESTABLISHING ITSELF OVER EASTERN COLORADO WITH AN INCREASING SURFACE PRESSURE GRADIENT ACROSS KANSAS. THE MODELS SHOW A MODEST INCREASE IN SURFACE DEWPOINTS ACROSS KANSAS THAT COULD KEEP RELATIVE HUMIDITIES FROM FALLING INTO RED FLAG CRITERIA AGAIN. WE COULD GET CLOSE TO CRITERIA OVER THE FAR WESTERN COUNTIES WHERE DEWPOINTS WILL BE THE LOWEST. FOR NOW WILL HOLD OFF ON ISSUING A FIRE WEATHER WATCH FOR MONDAY BUT LATER SHIFTS WILL HAVE TO KEEP AN EYE ON THIS. DAYS 3-7... MUCH MORE INTERESTING WEATHER WILL AFFECT WESTERN KANSAS IN THE EXTENDED PERIOD AS A MEAN LONG WAVE TROUGH DIGS INTO THE CENTRAL PART OF THE COUNTRY AND BRINGS TO AN END THE WARM, QUIET WEATHER THAT HAS PREVAILED FOR THE PAST FEW WEEKS. THE ATMOSPHERE HAS RESPONDED TO A SHARP SPIKE IN MOUNTAIN TORQUE THAT OCCURRED 28-29 OCTOBER, AND THE RELATIVE ATMOSPHERIC ANGULAR MOMENTUM HAS INCREASED TO JUST BELOW CLIMATOLOGY. THE ATMOSPHERE HAS ORBITED TO PHASE 5 OF THE GLOBAL WIND OSCILLATION (GWO) PHASE SPACE DIAGRAM, WHICH SUPPORTS RIDGING IN THE WESTERN PART OF THE COUNTRY. MOUNTAIN TORQUE IS TRENDING TOWARD NEGATIVE TERRITORY, AND THE CALCULATED TENDENCY OF THE RELATIVE ATMOSPHERIC ANGULAR MOMENTUM APPEARS LIKELY TO BECOME NEGATIVE IN THE NEAR FUTURE. AS SUCH, THE ATMOSPHERE SHOULD ORBIT BACK TO PHASE 1-2 OF THE GWO BY MID NOVEMBER, AND A MEAN LONG WAVE TROUGH IN THE CENTRAL PART OF THE COUNTRY APPEARS REASONABLE. THE NUMERICAL MODELS ARE STRUGGLING WITH TIMING AND AMPLITUDE OF THE TROUGH THAT DIGS INTO THE CENTRAL PART OF THE COUNTRY THURSDAY. THE 12Z ECMWF WAS MUCH SLOWER AND MORE CLOSED THAN ANY OF THE OTHER MODELS, BUT THE 00Z RUN WAS MORE PROGRESSIVE AND MORE CONSISTENT WITH THE OTHER SOLUTIONS. THE OPERATIONAL GFS MOVES A CLOSED UPPER LEVEL CYCLONE ACROSS NORTHERN OKLAHOMA THURSDAY NIGHT AND FRIDAY, WHILE THE GEM IS MUCH MORE PROGRESSIVE AND OPEN WITH THE UPPER LEVEL TROUGH. THE NEW ECMWF CONTINUES TO BE SLOWER THAN THE OTHER MODELS BUT IS MORE OPEN THAN THE GFS. MOST OF THE GFS ENSEMBLE MEMBERS ARE ARE FARTHER NORTH THAN THE OPERATIONAL RUN. THE SLOW ECMWF SOLUTION STILL IS THE OUTLIER ON SPEED, AND THE GEM APPEARS TO BE TOO FAST. THE GFS ENSEMBLE MEAN IS FARTHER NORTH THAN THE OPERATIONAL SOLUTION AND REPRESENTS A REASONABLE COMPROMISE BETWEEN THE SLOW ECMWF AND FAST GEM AND LARGELY WAS USED FOR GRID MODIFICATIONS THIS MORNING. THE STRONG UPPER LEVEL TROUGH THAT WAS NEAR 140W EARLY THIS MORNING WILL APPROACH WESTERN KANSAS TUESDAY EVENING, AND CYCLOGENESIS IN EASTERN COLORADO TUESDAY WILL SUPPORT STRONG SOUTH LOW LEVEL FLOW AND WARM TEMPERATURES AGAIN. LOW LEVEL MOISTURE RETURN WILL BE LIMITED, BUT MID LEVEL COOLING AND UVV WITH THE APPROACH OF THE UPPER LEVEL TROUGH MAY BE SUFFICIENT TO SUPPORT A FEW HIGH BASED SHOWERS LATE TUESDAY AND TUESDAY NIGHT. SLIGHTLY COOLER AIR WILL SPREAD INTO KANSAS WEDNESDAY BEHIND THE UPPER LEVEL TROUGH, BUT TEMPERATURE WILL COOL NO MORE THAN CLIMATOLOGICAL AVERAGES. THE WEAK COLD FRONT WILL STALL IN NORTHERN OKLAHOMA. AS THE UPPER LEVEL TROUGH NEAR 175W DIGS INTO THE WESTERN UNITED STATES THURSDAY, PRESSURES WILL FALL IN SOUTHEASTERN COLORADO, AND LOW LEVEL MOISTURE WILL FLOW BACK OVER THE OLD FRONTAL BOUNDARY. ISENTROPIC LIFTING OVER THE FRONT WILL SUPPORT WIDESPREAD CLOUDINESS AND DEVELOPMENT OF RAIN DURING THE DAY THURSDAY. SUFFICIENT LOW LEVEL MOISTURE RETURN WILL OCCUR BY THURSDAY AFTERNOON THAT THUNDERSTORMS MAY DEVELOP IN SOUTH CENTRAL KANSAS NORTH OF THE FRONTAL BOUNDARY. SOME UNCERTAINTY CONTINUES ABOUT WHETHER OR NOT ENOUGH COLD AIR WILL SPILL INTO WESTERN KANSAS TO SUPPORT A FEW WET SNOW FLAKES NEAR THE END OF THE PRECIPITATION EVENT THURSDAY NIGHT, SO A MENTION OF RAIN OR SNOW WAS LEFT IN THE GRIDS IN THE WESTERN COUNTIES LATE THURSDAY NIGHT INTO EARLY FRIDAY MORNING. && .AVIATION... VFR CONDITIONS WILL CONTINUE. AN AREA OF HIGH LEVEL CLOUDINESS IN ADVANCE OF AN UPPER LEVEL TROUGH WILL SPREAD INTO WESTERN KANSAS THIS MORNING. HIGH CLOUDINESS WILL DECREASE THIS AFTERNOON AS THE UPPER LEVEL TROUGH MOVES RAPIDLY TO THE NORTHEAST. LOW LEVEL SOUTH WIND WILL INCREASE TO 25 TO 35 MPH WITH HIGHER GUSTS BY LATE MORNING BUT WILL DIMINISH THIS EVENING. && .PRELIMINARY POINT TEMPS/POPS... DDC 77 39 76 42 / 0 0 0 0 GCK 79 36 76 39 / 0 0 0 0 EHA 79 37 78 42 / 0 0 0 0 LBL 79 37 77 40 / 0 0 0 0 HYS 76 39 75 41 / 0 0 0 0 P28 73 42 74 46 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM CST /NOON MST/ TO 5 PM CST /4 PM MST/ THIS AFTERNOON FOR KSZ030-031-043>046-061>066-074>081-084>090. WIND ADVISORY FROM 12 PM TO 5 PM CST THIS AFTERNOON FOR KSZ030- 031-044>046-063>066-076>081-086>090. && FN02/01
Hazardous weather outlook, Nov 6, 3:35 PM CDT, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 335 PM CDT SAT NOV 6 2010 KSZ030-031-043>046-061>066-074>081-084>090-072045- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 335 PM CDT SAT NOV 6 2010 /235 PM MDT SAT NOV 6 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FIRE DANGER WILL BE CRITICAL BY SUNDAY AFTERNOON AS RELATIVE HUMIDITIES FALL INTO THE TEENS AND SOUTH WINDS BECOME VERY GUSTY. LATE NEXT WEEK...A SIGNIFICANT STORM SYSTEM IS EXPECTED TO DEVELOP ACROSS THE SOUTHERN ROCKIES AND WESTERN GREAT PLAINS. THIS STORM HAS THE POTENTIAL OF BECOMING A HIGH-IMPACT WEATHER SITUATION ACROSS MUCH OF WESTERN KANSAS. SPECIFIC IMPACTS ARE EXPECTED TO BECOME MORE CLEAR AS THE THURSDAY-FRIDAY TIME FRAME APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC UMSCHEID
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 8:55 PM CDT | Red Flag Warning | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 21 hr |
| Nov 7, 1:15 PM CST | Fire Weather Watch | DDC | Ford, Grant, Gray, Haskell, Meade, Morton and 2 more | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.